Fentanyl OD Alert for heroin users & friends of heroin users - especially on the east coast!
Recently, 22 people died in and around Pittsburgh after overdosing from a batch of heroin mixed with fentanyl, a powerful opiate usually found in patches given to cancer patients. Heroin containing fentanyl, which gives a more intense but potentially more dangerous high, has begun to appear in New York City, said Kati Cornell, a spokeswoman for Bridget G. Brennan, the special narcotics prosecutor for the city. An undercover officer bought fentanyl-laced heroin on Jan. 14 from a dealer in the Bronx, she said. The dealer did not warn of the mixture, which is not apparent to the user; subsequent testing revealed it. (The patches themselves had turned up in drug seizures in the city before, she said.)
For any NYC people who are interested in getting trained in opiate overdose reversal, you can find programs that do this training for free here.
(Also, I work for Streetwork Project, the organization mentioned above & you can find more info about our services offered to homeless youth in our LES/Harlem drop-ins here.)